Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 51, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 26, 2002, 9:20 PM EDT for Juniata County, Pennsylvania. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 26, 2002, 9:20 PM EDT (01:20 UTC)
- Expired
- May 26, 2002, 10:15 PM EDT
- In force
- 55 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Juniata County, PA
The radar
The State College radar (KCCX), 67 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 9:35 PM EDT | Hail 0.75 | Mifflintown, PA | Penny sized hail was reported in Mifflintown. |
| May 26, 9:45 PM EDT | Thunderstorm Wind 50 E | Mifflin, PA | Trees and wires were down in Mifflin. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.3 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1944 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 270120 SVRCTP PAC067-270215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 920 PM EDT SUN MAY 26 2002 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JUNIATA COUNTY IN PENNSYLVANIA * UNTIL 1015 PM EDT. * AT 920 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER HONEY GROVE...OR 12 MILES SOUTH OF LEWISTOWN...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WALNUT AT 925 PM. MCALISTERVILLE AT 1000 PM. RICHFIELD AT 1015 PM. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE QUARTERS OF AN INCH OR LARGER. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 8:05 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, May 26, 8:05 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE 805 PM EDT SUN MAY 26 2002 WL FIRE QUICK UPD TO RMV SVR TSTM WATCH FM ZONES...BUT LEAVE WORDING RATHER STRONG. WL ALSO UP POPS TO LIKELY FOR THE SE. .CTP...NONE. DANGELO
In the hours before
Local storm report, May 26, 4:39 PM EDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
439 PM EDT SUN MAY 26 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM NEW OXFORD PA 1.25 INCH HAIL
05/26/02 ADAMS
KFLocal storm report, May 26, 5:06 PM EDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
506 PM EDT SUN MAY 26 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM NEW OXFORD PA 1.25 INCH HAIL
05/26/02 ADAMS
0500 PM SHREWSBURY PA .75 INCH HAIL
05/26/02 YORK
KFLocal storm report, May 26, 5:25 PM EDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
525 PM EDT SUN MAY 26 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM NEW OXFORD PA 1.25 INCH HAIL
05/26/02 ADAMS
0500 PM SHREWSBURY PA .75 INCH HAIL
05/26/02 YORK
0500 PM SEVEN VALLEYS PA 2.00 INCH HAIL
05/26/02 YORK
KL/KFLocal storm report, May 26, 7:28 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
728 PM EDT SUN MAY 26 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM NEW OXFORD PA 1.25 INCH HAIL
05/26/02 ADAMS
0500 PM SHREWSBURY PA .75 INCH HAIL
05/26/02 YORK
0500 PM SEVEN VALLEYS PA 2.00 INCH HAIL
05/26/02 YORK
0718 PM BUCK VALLEY PA 2.75 INCH HAIL
05/26/02 FULTON RELAYED THROUGH 911 CENTER
IN MORGAN CO WV
MMDLocal storm report, May 26, 7:30 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
730 PM EDT SUN MAY 26 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM NEW OXFORD PA 1.25 INCH HAIL
05/26/02 ADAMS
0500 PM SHREWSBURY PA .75 INCH HAIL
05/26/02 YORK
0500 PM SEVEN VALLEYS PA 2.00 INCH HAIL
05/26/02 YORK
0718 PM BUCK VALLEY PA 2.75 INCH HAIL
05/26/02 FULTON RELAYED THROUGH 911 CENTER
IN MORGAN CO WV
0725 PM NEEDMORE PA 1.50 INCH HAIL
05/26/02 FULTON
MMDThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 3:14 PM EDT | Severe Thunderstorm Warning | CTP | Bedford | 46 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.